Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 42, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Apr 21, 2010, 7:26 AM EDT. It took effect at Apr 21, 2010, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2010, 7:26 AM EDT (11:26 UTC)
- In effect from
- Apr 21, 2010, 2:00 PM EDT
- Expired
- Apr 21, 2010, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
360 WWUS84 KMOB 211126 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 626 AM CDT WED APR 21 2010 ......RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM CDT TODAY FOR THE INTERIOR NORTHWEST FLORIDA PANHANDLE FOR A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON THE INTERIOR NORTHWEST FLORIDA PANHANDLE FOR THE POTENTIAL OF A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .HIGH PRESSURE MOVES EASTWARD OVER THE SOUTHERN STATES THROUGH THURSDAY. THE HIGH WILL BRING DRY CONDITIONS THE NEXT COUPLE OF DAYS. FLZ001-003-005-220330- /O.UPG.KMOB.FW.A.0037.100421T1800Z-100422T0000Z/ /O.NEW.KMOB.FW.W.0042.100421T1800Z-100421T2300Z/ /O.NEW.KMOB.FW.A.0038.100422T1800Z-100422T2300Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 626 AM CDT WED APR 21 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT THURSDAY AFTERNOON. LATEST FORECASTS INDICATE SEVERAL HOURS OF CRITICALLY LOW HUMIDITY RANGING BETWEEN 29 AND 34 PERCENT OVER THE WARNING AREA. THE SAME ZONES MAY SEE ANOTHER DAY OF CRITICALLY LOW HUMIDITY MEETING DURATION REQUIREMENTS ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE CONDITIONS SUPPORTIVE OF RAPID FIRE GROWTH POTENTIAL. THE FIRE WEATHER WATCH ON THURSDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
756 WWUS84 KMOB 211928 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 228 PM CDT WED APR 21 2010 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT FOR THE INTERIOR NORTHWEST FLORIDA PANHANDLE FOR A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... ...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR THE INTERIOR NORTHWEST FLORIDA PANHANDLE FOR THE POTENTIAL OF A LONG DURATION OF LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .HIGH PRESSURE MOVES EASTWARD OVER THE SOUTHERN STATES THROUGH THURSDAY. THE HIGH WILL BRING DRY CONDITIONS THE NEXT COUPLE OF DAYS. FLZ001-003-005-221200- /O.CON.KMOB.FW.W.0042.000000T0000Z-100421T2300Z/ /O.CON.KMOB.FW.A.0038.100422T1800Z-100422T2300Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 228 PM CDT WED APR 21 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. HUMIDITIES ACROSS THE WARNING AREA THIS AFTERNOON WILL DIP INTO THE 25 TO 30 PERCENT RANGE. THE INTERIOR PORTIONS OF THE FLORIDA PANHANDLE MAY EXPERIENCE ANOTHER DAY OF CRITICAL DURATION OF LOW HUMIDITIES ON THURSDAY...WITH THE LOWEST VALUES EXPECTED TO RANGE BETWEEN 30 AND 34 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE CONDITIONS SUPPORTIVE OF RAPID FIRE GROWTH POTENTIAL. THE FIRE WEATHER WATCH ON THURSDAY MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 21, 5:47 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Apr 21, 5:47 AM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
447 AM CDT WED APR 21 2010
.SHORT TERM [TODAY THROUGH THURSDAY NIGHT]...A DRY WEST-NORTHWEST
UPPER LEVEL FLOW WILL CONTINUE OVER THE NEXT 24 HOURS AS SHORTWAVE
OVER THE SOUTHEAST STATES SHIFTS EAST OVER THE WESTERN ATLANTIC.
SURFACE HIGH PRESSURE CENTERED OVER THE LOWER MISSISSIPPI RIVER
VALLEY WILL MOVE EAST ACROSS THE FORECAST AREA THIS AFTERNOON AND
TONIGHT. WINDS ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA WILL
PRIMARILY BE DRIVEN BY A DEVELOPING SEABREEZE AS A LIGHT NORTHERLY
WIND FLOW THIS MORNING TURNS TOWARD THE SOUTHWEST AND INCREASES THIS
AFTERNOON. SKIES OVERALL WILL BE MOSTLY SUNNY TODAY...AND MOSTLY
CLEAR TONIGHT. HIGH TEMPERATURES THIS AFTERNOON WILL RANGE FROM 77 TO
81 DEGREES... EXCEPT MID 70S ALONG THE COAST. LOWS TONIGHT WILL RANGE
FROM 47 TO 54 DEGREES INLAND AREAS...AND FROM 55 TO 62 DEGREES ACROSS
THE COASTAL SECTIONS. /22
THURSDAY...UPPER RIDGE BUILDING IN THE FROM THE WEST DOES NOT
SUPPORT RAIN AS THE RIDGE BRINGS LARGE SCALE SUBSIDENCE OVER THE
SOUTHERN STATES. SURFACE HIGH PRESSURE OVER THE SOUTHEAST AND ACROSS
THE EAST GULF PROGRESSES EASTWARD. CONSIDERING THE PLACEMENT OF THE
SURFACE HIGH TO OUR EAST AND UPPER RIDGE MOVING IN...THU LOOKS TO BE
A WARM DAY WITH DAYTIME HIGHS IN THE LOWER/MID 80S. SOUTHERLY
FLOW OFF THE GULF...FORMATION AND NORTHWARD MOVING COASTAL SEA
BREEZE WILL KEEP TEMPERATURES MORE MODIFIED (COOLER) AT THE BEACHES.
MILD TEMPERATURES EXPECTED THURSDAY NIGHT. /10
.LONG TERM [FRIDAY THROUGH TUESDAY]...THE WEATHER MODELS CONTINUE TO
SHOW CONSENSUS IN THE DEEPENING AND EXPANSION OF A LARGE LOW PRESSURE
SYSTEM OVER THE PLAINS ON FRIDAY. AHEAD OF THIS SYSTEM...INCREASING
SYNOPTIC SCALE SOUTHERLY FLOW WILL ALLOW GULF MOISTURE TO DEEPEN
WHILE ADVECTING NORTHWARD OVER THE SOUTHERN STATES. MAY START TO GET
ENOUGH LOW LEVEL ISENTROPIC LIFT TO BRING A SMALL PROBABILITY OF
TSTMS OVER SE MS BY FRI AFTERNOON AS DAYTIME HEATING ALLOWS FOR THE
ENVIRONMENT TO DESTABILIZE. CHANCES OF STORMS WILL THEN INCREASE AS
WE HEAD INTO FRI NIGHT AND ESPECIALLY SAT AS THE PLAINS LOW PRESSURE
EDGES CLOSER TO THE MISSISSIPPI RIVER VALLEY. DEEP LAYER WIND FIELDS
WILL BEGIN TO INTENSIFY BY SAT AS THE BEST UPPER LEVEL DYNAMICS WILL
BE CLOSEST TO THE AREA THEN. THERE ARE INDICATIONS WE WILL SEE AN
INCREASING LOW LEVEL H85 SOUTHWESTERLY JET OF 50 TO 60 KNOTS THROUGH
THE COURSE OF THE DAY SAT. THIS COMBINED WITH MODERATE SOUTHERLY
WINDS AND AN UNSTABLE AIRMASS SUGGESTS THERE IS POTENTIAL FOR SEVERE
THUNDERSTORMS THAT WILL EXHIBIT ROTATION AND TORNADIC POTENTIAL.
ALTHOUGH THE SEVERE WEATHER THREAT EXISTS FOR THE ENTIRE AREA...IT
APPEARS THE HIGHER POTENTIAL FOR DEEP AND PERSISTENT ROTATING STORM
UPDRAFTS (TORNADOES) LOOKS TO BE TO THE NORTHWEST OF A LINE FROM
GREENVILLE AL TO WIGGINS MS SAT WITH AN EASTWARD TRANSLATION OF THE
THREAT BEING ACROSS THE INTERIOR OF SOUTHWEST AL SAT EVENING.
SOMETHING WE HAVEN'T SEEN IN SEVERAL WEEKS IS A STRONG SIGNAL FOR A
GOOD RAINFALL EPISODE AS WELL. HOPE THIS PANS OUT AS LOCAL YARDS AND
GARDENS ARE IN DIRE NEED. STAY TUNED AS LATER SHIFTS WILL ADJUST AND
FINE TUNE THE FORECAST AS NEW WEATHER DATA IS RECEIVED.
WE EXPECT THE WET WEATHER TO SHIFT EASTWARD OUT OF THE AREA SUNDAY
MORNING. LOW PRESSURE MOVES ACROSS THE MID ATLANTIC MON AND HIGH
PRESSURE BUILDS IN FOR TUE. RAINFREE WEATHER ANTICIPATED MON/TUE. SAW
NO REASON TO DEVIATE FROM THE EXTENDED RANGE MOS TEMPERATURE GUIDANCE
WHICH IS WARM/MILD OVER THE WEEKEND...THEN MOVING MORE CLOSER TO
SEASONAL BY TUE. /10
&&
.AVIATION [21/12Z]...A SCATTERED STRATUS DECK AROUND 6000 FEET WILL
MOVE ACROSS THE TAF SITES THROUGH 21/21Z...FOLLOWED BY MOSTLY CLEAR
SKIES THROUGH THE REMAINDER OF THE FORECAST. A LIGHT NORTHERLY WIND
FLOW THIS MORNING WILL TURN TOWARD THE SOUTHWEST AND INCREASE TO
AROUND 10 KNOTS THIS AFTERNOON...AND THEN TURN WEST AND DECREASE TO
LESS THAN 5 KNOTS OVERNIGHT. /22
&&
.MARINE...A LIGHT NORTHERLY WIND FLOW THIS MORNING WILL TURN TOWARD
THE SOUTHWEST AND INCREASE WITH THE DEVELOPING SEABREEZE THIS
AFTERNOON...FOLLOWED BY A LIGHT WESTERLY FLOW OVERNIGHT. A MORE
ESTABLISHED LIGHT TO MODERATE SOUTHERLY WIND FLOW AND BUILDING SEAS
WILL OCCUR THROUGH THE REMAINDER OF THE FORECAST...POSSIBLY BECOMING
STRONG OVER THE WEEKEND. /22
&&
.FIRE WEATHER...LATEST GRIDDED HUMIDITY VALUES WILL MEET CRITERIA FOR
DURATION TO UPGRADE THE FIRE WEATHER WATCH TODAY OVER THE INTERIOR
WRN FL PNHNDL TO A RED FLAG WARNING. THE SAME ZONES MAY SEE ANOTHER
DAY OF CRITICALLY LOW HUMIDITY MEETING DURATION REQUIREMENTS ON THU.
THUS...IN ADDITION TO THE WARNING TODAY...A WATCH WILL BE IN EFFECT
FOR THU. /10
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 79 54 81 61 / 00 00 00 05
PENSACOLA 77 58 79 63 / 00 00 00 05
DESTIN 74 61 76 64 / 00 00 00 05
EVERGREEN 79 47 85 56 / 00 00 00 05
WAYNESBORO 79 51 85 60 / 00 00 00 05
CAMDEN 78 48 85 57 / 00 00 00 05
CRESTVIEW 80 48 86 54 / 00 00 00 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM 1 PM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Apr 21, 5:41 AM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 441 AM CDT WED APR 21 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-220945- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 441 AM CDT WED APR 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MODEL OUTPUTS CONTINUE TO INDICATE A DEVELOPING STORM SYSTEM MOVING ACROSS THE ROCKIES THURSDAY. THE LOW WILL EXPAND AND INTENSIFY AS IT MOVES EAST FRIDAY AND SATURDAY. THE INCREASED DEEP LAYER SOUTHERLY FLOW OFF THE GULF WILL BRING MOIST UNSTABLE AIR NORTH ACROSS THE AREA BY THE WEEKEND BRINGING A CHANCE OF THUNDERSTORMS FROM LATE FRIDAY THROUGH SUNDAY. AT THE MOMENT SATURDAY SHOWS THE HIGHEST RISK OF SEVERE STORMS. THE TIMING OF THE EVENT WILL BECOME BETTER DEFINED LATER IN THE WEEK. MARINERS SHOULD PLAN FOR INCREASED WIND AND SEAS LATE IN THE WEEK. THE WINDS AND SEAS WILL ALSO BRING AN INCREASED RISK OF RIP CURRENTS TO THE AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE NEXT FEW DAYS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 7:26 AM EDT | Fire Weather Watch | MOB | 24 hr |
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.